Alert archive / Alabama / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 99, NWS Huntsville, AL

July 25, 2004Limestone County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jul 25, 2004, 2:31 PM CDT for Limestone County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2004, 2:31 PM CDT (19:31 UTC)
Expired
Jul 25, 2004, 3:00 PM CDT
In force
29 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Limestone County, AL

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
433 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:00 AM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jul 25, 10:00 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1000 AM CDT SUN JUL 25 2004

.UPDATE...
ABUNDANT NUMBER OF SFC BOUNDARIES LINGERING ACROSS SOUTHEAST THIS
MORNING WILL COMPLICATE FCST FOR SHORT TERM. STATIONARY FRONT
STRETCHES FROM APPROX NORTHERN LA UP TO AL/TN BORDER...THEN BACK
SOUTH TOWARD CHARLESTON SC WHILE ANOTHER BOUNDARY STRETCHED ACROSS
CENTRAL AR. SFC LOW WHICH DEVELOPED IN NORTHERN GULF OVERNIGHT HAS
PLACED INVERTED TROF ACROSS WESTERN AL. FAIRLY DECENT CONVERGENCE
ALONG TROF WITH EASTERLY WINDS IN AL/WESTERLY IN MS MAY SERVE AS
FOCUS FOR CONVECTION THIS AFTERNOON. 850MB ANALYSIS AT 12Z ALSO
SHOWING CONVERGENCE ACROSS EASTERN ALABAMA...WHICH MAY BE HELPING
INDUCE DEVELOPMENT ACROSS CUMBERLAND PLATEAU AT THE PRESENT TIME.
YET ANOTHER FLY IN THE OINTMENT WITH S/WAVE ROTATING ACROSS WESTERN
TN AS EVIDENT FROM KNQA 88D. THIS FEATURE IS MOVING OFF TO THE
NORTHEAST AND SHOULD HAVE MINIMAL IMPACT ON FA. HOWEVER...PLENTY OF
OTHER FEATURES WILL COME INTO PLAY THIS AFTERNOON IN REGARD TO PCPN
FORMATION.

PW VALUES PER 12Z SOUNDINGS HAVE INCREASED PAST 24 HOURS AND ARE
APPROACHING THE 2.00 INCH MARK. DWPTS REMAIN IN THE MID 70S AS OF
14Z WITH TEMPS IN THE LOWER 80S. WILL BE ANOTHER HOT AND MUGGY DAY
WITH HIGHS AROUND 90...ALTHOUGH MORE CLOUD COVER EXPECTED TODAY MAY
KEEP THEM FROM GETTING OUT OF CONTROL. IF CLOUD COVER DOES NOT
INCREASE AS EXPECTED...MAY NEED TO BUMP TEMPS UP TO LOW TO MID 90S
IN SOME LOCATIONS.

MODEL FCST SOUNDINGS NOT SHOWING ANY REAL SIGNS OF MICROBURST
POTENTIAL TODAY AS SOUNDINGS BECOME COMPLETELY SATD BY 18Z AND
WINDEX VALUES DROP TO NEAR 20. HOWEVER...THIS IS OFTEN THE CASE IN
THESE SITUATIONS AND FEELING IS THAT CONDITIONS WILL REMAIN FAIRLY
CLOSE TO WHAT OCCURRED YESTERDAY. THUS POSSIBILITY OF ISOLD
MICROBURSTS EXIST AGAIN TODAY WITH UNSTABLE AIR SOUTH OF SFC
BOUNDARY...THOUGH FOR THE MOST PART HEAVY RAIN WILL BE BIGGER THREAT
AS WEAK WINDS ALOFT WILL RESULT IN SLOW MOVERS.

ALL IN ALL...GOING FCST APPEARS TO BE IN GREAT SHAPE AND WILL NEED
TO MAKE VERY FEW TWEAKS. WILL DO MINOR UPDATE LATER THIS MORNING TO
REMOVE AFTERNOON WORDING AND MONITOR TRENDS FROM THERE.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.

&&

PB
Hazardous weather outlook, Jul 25, 11:45 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1145 AM CDT SUN JUL 25 2004

ALZ001>010-016-TNZ076-096-097-261000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1145 AM CDT SUN JUL 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(THROUGH TONIGHT)...

A FRONTAL BOUNDARY...COMBINED WITH AN UPPER LEVEL DISTURBANCE...WILL
HELP TRIGGER SHOWERS AND THUNDERSTORMS THIS AFTERNOON. ISOLATED
SEVERE WEATHER WILL BE POSSIBLE AS THESE STORMS MOVE ACROSS THE
TENNESSEE VALLEY. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS TO
60 MPH STARTING EARLY THIS AFTERNOON AND CONTINUING INTO THE EVENING
HOURS. WITH LIGHT WINDS ALOFT...SHOWER AND THUNDERSTORM MOVEMENT WILL
BE QUITE SLOW WHICH COULD ALSO RESULT IN BRIEF BUT LOCALLY HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE FRONTAL BOUNDARY SHOULD SAG THROUGH THE AREA ON MONDAY WITH
SHOWERS AND THUNDERSTORMS LIKELY WITH ITS PASSAGE. DRIER WEATHER
WILL RETURN FOR MUCH OF THE MID WEEK PERIOD BEFORE LOW CHANCES FOR
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS RETURN BY THE
END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED THROUGH THE PERIOD.

09

In the hours before

Special weather statement, Jul 25, 12:45 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CDT SUN JUL 25 2004

ALZ001-002-004-251830-
COLBERT-LAUDERDALE-LAWRENCE-
1245 PM CDT SUN JUL 25 2004

...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM IN
NORTHWEST ALABAMA...

A STRONG THUNDERSTORM LOCATED OVER THE WILSON LAKE AREA IN EXTREME
NORTHEAST COLBERT COUNTY WILL MOVE SLOWLY NORTHEAST AT 10 MPH. THIS
STORM WILL TRACK ACROSS WILSON LAKE...JOE WHEELER STATE PARK AND
THE TOWN OF RED BANK. STRONG WIND GUSTS FROM 45 TO 50 MPH WILL BE
POSSIBLE WITH THIS THUNDERSTORM. SIGNIFICANT CLOUD TO GROUND
LIGHTNING AND PEA SIZE HAIL WILL ALSO BE POSSIBLE THROUGH 130 PM.

RESIDENTS ARE ENCOURAGED TO TAKE MOVE INDOORS AS THE STORM PASSES.
BOATERS SHOULD BE ALERT FOR STRONG GUSTY WINDS AND PREPARE TO TAKE
SHELTER.

PB
Special weather statement, Jul 25, 2:05 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
205 PM CDT SUN JUL 25 2004

ALZ004-251945-
LAWRENCE-
205 PM CDT SUN JUL 25 2004

...SIGNIFICANT WEATHER ALERT FOR A STRONG THUNDERSTORM IN
LAWRENCE COUNTY...

A STRONG THUNDERSTORM LOCATED 5 MILES SOUTHEAST OF MOULTON WILL MOVE
NORTHEAST AT 15 MPH...AND AFFECT MOULTON AND LOCATIONS ALONG HIGHWAY
24 THROUGH 245 PM. STRONG WIND GUSTS FROM 40 TO 50 MPH AND
SIGNIFICANT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS
STORM. LOCALLY HEAVY DOWNPOURS WITH RAINFALL AMOUNTS OF UP TO ONE
INCH WILL ALSO BE POSSIBLE THROUGH 245 THIS AFTERNOON.

RESIDENTS ARE ENCOURAGED TO TAKE MOVE INDOORS AS THE STORM PASSES.
MOTORISTS SHOULD BE ALERT FOR VERY HEAVY RAIN AND PONDING OF WATER
ON AREA ROADWAYS.

PB

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:25 PM CDTSevere Thunderstorm WarningHUNLawrence35 min
Jul 25, 1:48 PM CDTSevere Thunderstorm WarningHUNLimestone42 min
Jul 25, 3:01 PM CDTSevere Thunderstorm WarningHUNMadison44 min
Jul 25, 4:34 PM CDTSevere Thunderstorm WarningHUNMarshall41 min
Jul 25, 4:41 PM CDTSevere Thunderstorm WarningHUNJackson49 min
Jul 25, 4:50 PM CDTSevere Thunderstorm WarningHUNDeKalb55 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.